Jump to content
CrazyBoards.org

Recommended Posts

I've been tapering lamictal. I'm reducing by 50mg every two days. I've gone from 600mg to 300mg as of today. I've had headaches and some nausea. Does anyone else have any experience with stopping lamictal?

BTW, this is with my pdoc's blessing. He feels that I'm at a stable level of depression and on too many meds, so we are trying to get off some because he's not going to add anything new right now. I was having intrusive thoughts but they seem to have lessened being off the geodon.

I don't know if I've noticed a change in my depression level from the reduction of lamictal. I'm also concerned because I've heard that once you stop taking a medication, it won't work if you start taking it again.

Oreo

Link to comment
Share on other sites

I've been tapering lamictal. I'm reducing by 50mg every two days. I've gone from 600mg to 300mg as of today. I've had headaches and some nausea. Does anyone else have any experience with stopping lamictal?

That's really fast to lower the dosage of an AC like Lamictal. Unless there's a good medical reason to, like you have a horrible flesh-eating rash, you should be going down by 50mg every week, not every two days. You'd probably feel a lot better with fewer discontinuation side effects if you slowed it down a bit. For most people, adding or removing most ACs goes a lot more smoothly if they do it slowly enough to give their brain a chance to adjust along the way, and it reduces the risk of side effects both on the way up and the way down, including the small but real risk of seizures while stopping them too suddenly.

Aside from that, your brain will probably get over it fine in the long run once it gets a chance to recover and readjust itself after the rapid med changing. Also, most meds for most people tend to not really be affected much by stopping them and starting them again in terms of whether they'll work again or not. Some do for some people sometimes, but certainly not all of them. I don't remember off the top of my head which ones are more likely to have that problem than others, but the only one that comes to mind is Paxil.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...